Alert archive / Wisconsin / Freeze Warnings in 2022

Freeze Warning 2, NWS Milwaukee, WI

October 14, 202214 counties in Wisconsin

NWS Milwaukee, WI issued this freeze warning at Oct 14, 2022, 3:02 PM CDT for 14 counties in Wisconsin. It took effect at Oct 15, 2022, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2022, 3:02 PM CDT (20:02 UTC)
In effect from
Oct 15, 2022, 1:00 AM CDT
Expired
Oct 15, 2022, 9:00 AM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Jefferson County, WI, Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 15 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WWUS73 KMKX 142002
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
302 PM CDT Fri Oct 14 2022

WIZ051-052-058>060-063>066-068>072-150415-
/O.NEW.KMKX.FZ.W.0002.221015T0600Z-221015T1400Z/
Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Dane-Jefferson-
Waukesha-Milwaukee-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, 
Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend,
Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, 
Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, 
New Berlin, Menomonee Falls, Muskego, Milwaukee, Monroe, 
Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
302 PM CDT Fri Oct 14 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures of 28 to 31 expected.

* WHERE...Portions of east central, south central and southeast 
  Wisconsin.

* WHEN...From 1 AM to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
DDV
2 follow-up statements
042 
WWUS73 KMKX 150142
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
842 PM CDT Fri Oct 14 2022

WIZ051-052-058>060-063>066-068>072-150945-
/O.CON.KMKX.FZ.W.0002.221015T0600Z-221015T1400Z/
Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Dane-Jefferson-
Waukesha-Milwaukee-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, 
Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend,
Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, 
Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, 
New Berlin, Menomonee Falls, Muskego, Milwaukee, Monroe, 
Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
842 PM CDT Fri Oct 14 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures between 28 and 32 degrees.

* WHERE...Portions of east central, south central and southeast 
  Wisconsin.

* WHEN...From 1 AM to 9 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
384 
WWUS73 KMKX 150815
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
315 AM CDT Sat Oct 15 2022

WIZ051-052-058>060-063>066-068>072-151400-
/O.CON.KMKX.FZ.W.0002.000000T0000Z-221015T1400Z/
Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Dane-Jefferson-
Waukesha-Milwaukee-Green-Rock-Walworth-Racine-Kenosha-
Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, 
Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend,
Germantown, Hartford, Mequon, Cedarburg, Grafton, Madison, 
Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, 
New Berlin, Menomonee Falls, Muskego, Milwaukee, Monroe, 
Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, 
Lake Geneva, East Troy, Racine, and Kenosha
315 AM CDT Sat Oct 15 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures between 28 and 32 degrees.

* WHERE...Portions of east central, south central and southeast 
  Wisconsin.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
Wood

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this freeze warning went out at Oct 14, 9:55 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Oct 14, 9:55 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
955 AM CDT Fri Oct 14 2022

.UPDATE...
(Issued 955 AM CDT Fri Oct 14 2022)

Still expecting shower chances late this morning into the
afternoon as a shortwave moves through. Looks like mainly rain,
but not out of the question to see a few snow flakes mixed in,
particularly early on. Otherwise, clouds will continue to move in
ahead of the shortwave, with afternoon forecast highs looking on
track.

DDV

&&

.SHORT TERM...
(Issued 406 AM CDT Fri Oct 14 2022)

Today through Sunday:

Cancelled the Frost Advisory due to the clouds and milder temps
this morning.

Sswly winds and warm advection will develop today ahead of low
pressure and a strong shortwave trough approaching from nrn MN.
There may be a brief period of sunshine this morning over far srn
WI before clouds increase again. Temps should be able to warm into
the lower 50s over far srn WI but only the middle 40s toward WI
Dells. Increased PoPs for most locations to 50 percent due to the
strong dynamics and low to mid level frontogenesis during the
passage of the low. A brief period of measurable rain could occur
in many locations from the afternoon into the early evening.

Wly winds and cold advection will then prevail tnt with a clearing
trend. Another Frost Advisory or Freeze Warning will likely be
needed with forecasted low temps just under the freezing mark
away from the lake.

Warm advection will begin on Sat via sswly winds ahead of the next
large upper trough digging swd from Canada. Temps should be able
to rebound into the lower 50s. The next cold front will arrive
late Sat nt with increasing nwly winds and cold advection on Sun
as the upper trough approaches from the north, and cyclogenesis
begins over ern Ontario into the nrn Great Lakes. Introduced a
slight chance of showers toward central WI on Sun afternoon as low
level instability develops.

Gehring

&&

.LONG TERM...
(Issued 406 AM CDT Fri Oct 14 2022)

Sunday night through Thursday:

...Brisk and much colder for the start of next week...

The general upper-level pattern looks to stay relatively
persistent with a trough established over the region into early
next week, but all the cluster means on the 12z WPC cluster
analysis suggest lower height anomalies across the region for
Monday.

The upper-level trough stationed over the region through the
weekend will linger into early next week and is progged to deepen
Sunday night into Monday as an 120-130kt upper-level jet and a
large swath of mid-level vorticity dives south across central
Canada. This will bring a strong push of Arctic air to the western
Great Lakes region behind Sunday's cold front. The ECMWF and GFS
both hint at 500mb heights to fall to sub 550dm with the 00z EPS
and GEFS having parts of southern WI getting clipped on the
western peripheries of the trough with higher probabilities
(>70%) of 500mb heights below 540dm for Monday. With this strong
push of Arctic air bringing 850mb 0C line further south into the
middle Mississippi River Valley/Ohio River Valley and lowering
heights, expect Monday highs to only top off in the lower 40s
while overnight lows look to bottom out below freezing for much of
southern WI, with the only exceptions being right along the
lakefront. In addition to the 15-20F degrees below normal temps,
southern WI will be situated between a surface high building south
across the Central Plains and a surface low meandering around the
James Bay region early next week, which will increase the
pressure gradient leading to an increased potential to see
stronger winds, especially out over the Lake.

Otherwise, expect below normal temps to continue through much of
next week, but will start to see a bit of a warm up as the upper-
level trough slowly pushes east through the middle of the week.
WPC cluster analysis progs mid-level northwesterly flow to set up
over the area for the second half of the week, but start to models
diverge and less agreement in the overall upper-level pattern.

Wagner

&&

.AVIATION...
(Issued 955 AM CDT Fri Oct 14 2022)

Rain shower chances are expected late this morning into the
afternoon. Wouldn't be surprised by a few snowflakes mixing in
early on. Mainly VFR ceilings will persist through Saturday,
though some lower ceilings are possible when the deeper moisture
moves through with the showers. Dry weather is expected tonight
into Saturday after showers wind down early this evening.

DDV

&&

.MARINE...
(Issued 406 AM CDT Fri Oct 14 2022)

Low pressure around 29.4 inches moving from Manitoba into northern
Minnesota this morning will reach southern Lake Michigan by early
this evening at 29.6 inches. The low will then track northeast to
Lake Huron for Saturday morning. Breezy southwest winds will
develop today over the lake then gradually shifting west to
northwest tonight, remaining breezy. Breezy westerly winds will
then continue Saturday. A cold front drops south across the
region early next week, bringing a reinforcing shot of cold
Canadian air. This will usher in better chances for northwest to
northerly gales.

A Small Craft Advisory is in effect from Port Washington to
Winthrop Harbor from noon today until 7 PM for breezy sswly
winds.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ644-LMZ645-LMZ646 until 7 PM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 14, 4:35 AM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
435 AM CDT Fri Oct 14 2022

WIZ046-047-051-052-056>060-062>072-150945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
435 AM CDT Fri Oct 14 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Another Frost Advisory or Freeze Warning may be needed tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is more certainty for a widespread hard freeze early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-150945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
435 AM CDT Fri Oct 14 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect from noon until 7 PM CDT today
from Port Washington to Winthrop Harbor for breezy south to
southwest winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds will likely reach Small Craft Advisory levels from late
Sunday afternoon into the middle of the week. However, gales may
also occur during this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-150945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
435 AM CDT Fri Oct 14 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Breezy southwest winds today will shift northwest late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Westerly breezy winds will continue this weekend followed by
north to northwest gales for Monday into Tuesday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:59 PM CDTSmall Craft AdvisoryMKX22 hr

Nearby

Freeze Warnings in Wisconsin, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.